Did anyone get a flare up after coming off accutane. I've been off it for about 2 weeks and noticed it coming back and after being on it for a few years and worried this is it for me. My skin oil production is coming back. Overtime I started reducing it id get a flare up hence why i was on it for so long, last feb i was put on 30mg a day and all last year had muscle and back pain which i couldn't put my finger on until early this year so i went down to 20mg per day then a month later 10mg then a after that i just stopped nut noticed a small flare up on my scalp initially which has calmed down a bit my now my face is back to producing loads of oil and I'm getting white heads again, I just don't know wether to wait a few more weeks to see if it calms down or contact my dermatologist. My back pain is still here also. As anyone with acne would know to go 4 years with great skin then end up with it all coming back is disheartening plus the amount of money spent on a dermatologist who isn't cheap. Anyone able to enlighten me? Is it normal to get a flare up after stopping treatment.
It is completely normal to have a couple pimples here and there after getting off accutane. If it gets worse or you don't see any improvement in the next couple months then I would ask you dermatologist. You might need to start it for a few more months. I was on it and after I got off I had some breakout but after a few months it was just one every once In a while. I have been off accutane for 4 years and I am starting to break out pretty bad on my chin and forehead. Starting this journey I did have severe cystic acne covering my face. I mean pimples on pimples so I'm not shocked it has come back after the four years the medicine usually lasts. However most people will not get bad enought where they will have to go on it again. Only 20% need to go back on after the first treatment. Right now I am currently deciding whether to go on it again. But based on the results I have seen I know this medicine really worked for me compared to where I started.
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Jan 2013 • 1 answer
Updated 12 Aug 2013 • 1 answer
Updated 11 Oct 2013 • 1 answer
Updated 18 May 2014 • 1 answer
Can I wear make up on accutane? if so, will I still have the results I'm looking for? -clearer skin?
Updated 8 Mar 2015 • 1 answer